Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Severe neuropathy. Taking cymbalta, neurontin and neuropathy support formula. Unable to use hands and legs. What can be causing the symptoms?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6598 Questions
I am a 48 year old male who is suffering from severe neuropathy. I've had this for 8 months following a fall. Is there any treatment for this? I am already taking Cymbalta, Neurontin and a supplement called Neuropathy Support Formula, but I get no relief at all from these medicines. I had been playing guitar for 30 years prior to this but now I cannot play at all because of the pain in my hands. I also cannot walk without a walker because I cannot feel my legs and feet touching the ground. I do not have diabities. Is there anything you know of that is causing my symptoms?
Posted Mon, 21 May 2012 in Brain and Spine
Answered by Dr. Pavan Kumar Gupta 2 hours later
Thanks for writing in.
I understand your concern.
There are several causes of neuropathy and the exact cause can be determined after a proper examination and appropriate investigations.
It is only after we decide the cause, that the treatment can be determined.
There are 3 broad causes of neuropathy. They include:
a.     Trauma: I think this was a significant risk factor in your case. In this regard, I would like to know more about the details of your fall, like what happened, if there were any fractures or other injuries, what was the treatment instituted and any other details that you might think are relevant.
b.     Systemic diseases like diabetes ( which I believe has been ruled out in your case), renal disorders, hormonal imbalances, Infections and other autoimmune disorders.
I think it would be appropriate for you to consult a neurologist and get yourself completely evaluated. If a cause can be determined, we can start appropriate therapy.
Awaiting your reply
Wishing you the very best

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor